Neuropathy

Hi everyone. I have just finished carboplatin/taxol treatment for OC and am suffering quite badly with neuropathy especially to ends of feet. I had some remains of neuropathy after chemo for bowel cancer a year ago so that has not helped. Just wondering if anybody knows of ways to help it subside. Have massages etc. I seem to remember a post that mentioned magnesium tablets? Any recommendations would be great.

14 Replies

oldestnewest
  • Yes me too. Don't know any solution my oncologist told me I would probably have it forever as it is nerve damage. It is now 41/2 yrs since I finished chemo my only solution is sensible shoes and I buy a size bigger than before.

    Hope someone else has more info on this problem

    My best wishes

    Lynda x🌷x

  • I don't have too much trouble myself, but I have heard that Epsom salts help and also rolling a small ball through your toes.

    I'm sure you will get more advice from the lovely ladies xxx

  • Hi

    I had some neuropathy of my toes following chemo and my oncologist advised me it would be a permanent problem. However 18 months since my last chemo the neuropathy has completely disappeared all on its own. I am sure it is nothing to do with anything I did.

    Juliax

  • Have your Vit B12 levels checked...Chemo and surgery can deplete your stores!

  • I finished chemo 2 months ago and neuropathy was really bothering me. I find now that I don't feel it as much or as strongly. It seems to be disappearing. I have also heard that Epsom salts may be helpful. Kim

  • Hi Heatherslade,

    Firstly well done on completing the lovely carbo/taxol regime. Hope you've nit been too poorly with it.

    I'm now over 2 years since I finished my chemo, I have the neuropathy tingling, pins and needles and occasional shooting pains in my hands and feet.

    There are thoughts that Epsom salts can help, acupuncture has been suggested, rolling tennis balls under your feet and electric foot baths could help. There are also Gabapentin and Pregabalin that are drugs for epilepsy that are thought to potentially reduce the symptoms, these are both soporific depending on dose but are sometimes prescribed for the shooting pains.

    Sometimes neuropathy will go away by itself within 12 months and sometimes it doesn't. My oncologist has confirmed mine is here to stay. He said that the chemo has damaged the coating on the long nerves in my body and thus results in the symptoms, sometimes the nerves regenerate their coating and the symptoms go away. Hopefully yours will diminish over time but to be honest, mine really doesn't stop me doing anything, I just can't wear nice shoes 👠 and I keep my hands and feet warm in cold weather.

    I really hope yours goes away, got my tingly fingers crossed for you 🤞🏻❤xx Jane

  • I think some people suffer more than others and there doesn't seem to be any kind of predictor. The first time I got it after first treatment I was very scared and upset by it but each time it faded away after about a week and now I don't suffer. I absolutely thought I was a prime candidate for longer term neuropathy as I suffer badly from the cold, my circulation in general is terrible and I have carpel tunnel syndrome on my right hand.

    I did buy a revitive machine which stimulates the nerves and circulation in your lower legs - expensive but worth a look at - anything to relieve this problem... hope it fades away for you a bit more over time.... Janet

  • I suffered quite a bit during 1st line chemo Carboplatin/Paclitaxol/Beva. I finished carbo/taxol in May and stopped the Beva in December due to first recurrence. My neuropathy has virtually gone from finger tips and remains a little in toes and soles of feet. I do take Magnesium as my levels have been low from chemo but hadn't realised that might have an impact on neuropathy. I am about to start 2nd line Carboplatin/Caelyx so I expect the neuropathy to return.

    Good luck, I hope you start to get some relief from your symptoms soon.

    Janine x

  • I didn't suffer that much with neuropathy however I do like supplements but before I do I always research the pants off it. Currently I'm pondering taking Alpha-Lipoic and while I've been reading about it I thought of your question. It seams to be used in Germany for treating neuropathy.

    umm.edu/health/medical/altm...

    I can't say it worked for me as I haven't tried it yet but I thought I would let you know so you can investigate and decide for yourself.

    I hope you find something that helps.

    Take care

    Mxx

  • Just to add to bibs comments, it is actually my sister who has o.c hence I,m on the site but I suffered badly from neuropathy and was told I would have to go on gavapentin for life. Well I didn,t like the side effects from that so I bought a pain away tens pen and kept zapping away at the nerve pain, mainly toes and shoulders in the hope that by encouraging my bodies natural endorphins ( which is how tens works ) the pain would stop. After a few weeks I no longer had the neuropathy and had thought the tens had been responsible. However, on reading bibs reply I now realise that at the same time I began with tens I also started taking Alpha lipotic Acid, so I,m now wondering if it was more likely that which sorted things. Either way one of the two has done the trick I,m guessing more likely the A.L.A. Just thought I,d mention it, I hope you find something that works. My best wishes, marie. x

  • My neuropathy started after chemo 3 with tips of fingers slightly affected and both feet more severely. The finger tips returned to normal a few weeks after finishing chemo, but both feet are still affected. I was told they should recover within 12 months from ending chemo, so maybe in 3 months time......? Meanwhile I wear comfy shoes, roll a tennis ball under my toes and balls of my feet and take 2 paracetamol if I know I shall be on my feet for any length of time.

    Hope tips from the ladies here are helpful.

    All the best,

    Barbara

  • Oh how I wish there was a cure for the neuropathy. I suffer from it daily. In fact, we had to stop chemo after my fourth treatment as I could no longer stand on my feet as the pain was too severe. The trauma I felt from the pain took a very long time to.pass also. I now walk with a.cane but I am not in a wheelchair. I do monthly acupuncture and take gabapentin. I will never be the same but I am alive and NED. Hang in there. Wishing you.well.

    Jane

  • Hi Barbara, Jane have you ladies researched Alpha Lipotic Acid with regards to neuropathy and cancer?. Might be worth a look ladies. If you type in the words Alpha lipotic acid , neuropathy, You tube, into your search engine for example it is most interesting the links/videos that pop up. Having suffered with neuropathy myself ( I hobbled about on sticks for 5 months in agony whilst on gabapentin ) you have my sympathies and I hope something works for you. best wishes, Yours, marie x

  • I have not tried it. I mentioned it to my oncologist but she poo- poo'd it. Have you tried it? Dosage?

You may also like...